Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Bronchitis, fever, cough, stomach ache, headache. Influenza?

I have a 7 yr old son who was diagnosed with bronchitis on Monday. He was on a z-pack from Monday through Friday. On Wednesday night he spiked a 103 degree fever and it has continued through today. I brought him into a clinic on Friday and they diagnosed him with Influenza A. I know a fever is common, but along with it he is coughing, complaining off and on of a stomach ache, headache , etc. Ibprofen takes his fever down for about 4 hours and then it is right back up to 103. This is day 5 of this and it is making me nervous. Should I consider taking him back in? or are they just going to tell me this is the flu and it has to run its course? Any advice would be greatly appreciated. Thank you!!
Asked On : Wed, 28 Mar 2012
Answers:  1 Views:  396
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi there,

I would suggest you take your son to the hospital at the earliest. It has almost been a week since he had the fever, right.Generally, the temperature in cases of flu comes back to normal in 5-7 days. Fever of 103 for more than 5 days in a 7 yr old needs evaluation.Don't worry even if the docs tell you that it is the flu and it has to run its course. Better to be safe and take him to the doc for an opinion. Has he been investigated for Typhoid? Other differential diagnosis also needs to be considered.. Meanwhile make sure you keep his temperature under control with brufen and tepid sponging. High temperature can even result in fits/seizures. Fever can make the child feel dehydrated, so make sure you give your son plenty of warm fluids to drink . Sometimes the stomachache could be due to brufen (as it is known to cause gastritis in a few individuals) . Hence , give this medication just after food or change over from brufen to acetaminophen/paracetamol.Hope this helps. Hope your son feels better soon :)
Answered: Wed, 28 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor